You are changing from one class of heart medicine to another. I would question the abrupt withdrawal directly with your doctor, and perhaps I'd ask your pharmacist about the possible problems. Also, a Cardiologist might have important imput in this decision.
I did ask the doctor last night and he thought it would be okay. I did not contact a cardiologist as I don't really have one, but I can investigate further. I have occasional SVT and take these medications only to regulate my heart rate.
My friend Flycaster is right. Why the switch at all? The Metoprolol is a beta bocker and the Diltiazem is a calcium channel blocker, so I would have to wonder why the switch. The beta blocker would improve blood flow, while the calcium channel blocker helps the heart ryhthm and/or heart rate.
You were posting while I was typing. LOL Now I understand why the switch. In my case, though, I take both a beta blocker (Lopressor) and a calcium channel blocker (Norvasc). I wasn't able to take the Diltiazem. Gave me awful chest pains. Take care, Ally
I think the switch is probably a good call by your Doctor because it will help eliminate problems associated with spasms. Calcium channel blockers actually act similar to a beta blocker in preventing soft muscle from working so hard, which includes the heart. To be honest, I noticed no difference between a beta blocker and the calcium channel blockers apart from one side effect which caused me to give them up and return to the beta blockers. Keep a close eye on your teeth and gums. Make sure you see a dentist at least twice a year and make it known you are on ccb. Side effects can occur in some people where gums are affected, but in my case two of my molars crumbled.
The main reason I wanted to change meds was that my triglycerides have been particularly high since I started metoprolol, and I strongly suspect I'm insulin resistant, or on my way to that. My insurance "health coach" pointed out that metoprolol may increase triglycerides and suggested I might want to look into alternatives. I will take my first pill tonight; my last metoprolol was yesterday morning. I hope it will just make me tired and not cause problems.
Thanks everyone. I really appreciate the input! I'll let you know how it goes.